Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 45, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 13, 2008, 8:00 AM CDT for Osage County, Kansas. It took effect at Sep 13, 2008, 9:19 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 8:00 AM CDT (13:00 UTC)
- In effect from
- Sep 13, 2008, 9:19 AM CDT
- Expired
- Sep 13, 2008, 7:57 PM CDT
- In force
- 11 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Osage County, KS
The radar
The Topeka radar (KTWX), 58 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (LNDK1) at Lyndon (LNDK1).
- Action stage
- 5 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06911490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 131300 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 800 AM CDT SAT SEP 13 2008 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC139-132100- /O.NEW.KTOP.FL.W.0045.080913T1617Z-080914T0730Z/ /LNDK1.1.ER.080913T1617Z.080913T1800Z.080913T1930Z.UU/ 800 AM CDT SAT SEP 13 2008 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE SALT CREEK NEAR LYNDON. * FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM SATURDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 10.4 FEET BY THIS AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE. $$
4 follow-up statements
000 WGUS83 KTOP 131405 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 905 AM CDT SAT SEP 13 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC111-132205- /O.EXT.KTOP.FL.W.0039.000000T0000Z-080917T2200Z/ /EMPK1.2.ER.080913T1133Z.080914T1800Z.080917T0400Z.NO/ 905 AM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 21.1 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE MIDNIGHT. * IMPACT...AT 25.5 FEET...HIGHWAY K-99 ON NORTH BANK BEGINS TO FLOOD. $$ KSC059-139-132205- /O.CON.KTOP.FL.W.0042.000000T0000Z-080915T1010Z/ /QNMK1.2.ER.080913T0358Z.080913T1800Z.080914T1610Z.NR/ 905 AM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 24.4 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. * IMPACT...AT 26.1 FEET...FARM FIELD ALONG THE RIVER JUST NORTH AND EAST OF SOUTH STUBBS ROAD BRIDGE FLOODS. SOUTH STUBBS ROAD REMAINS FLOODED ABOUT 2 MILES SOUTH OF QUENEMO. $$ KSC031-111-132204- /O.EXT.KTOP.FL.W.0040.000000T0000Z-080917T0100Z/ /NEOK1.2.ER.080913T1215Z.080914T1800Z.080916T0700Z.NO/ 905 AM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR NEOSHO RAPIDS. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 21.9 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 26.6 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 26.0 FEET...WATER COVERS LARGE AREAS OVER BOTH BANKS. $$ KSC003-059-132204- /O.EXT.KTOP.FL.W.0038.000000T0000Z-080914T1500Z/ /SIPK1.2.ER.080912T1938Z.080913T0900Z.080914T0300Z.NO/ 905 AM CDT SAT SEP 13 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM SATURDAY THE STAGE WAS 25.3 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK NEAR OHIO ROAD FLOODS. $$ KSC117-132204- /O.EXT.KTOP.FL.W.0043.000000T0000Z-080914T0820Z/ /FKFK1.1.ER.080913T0219Z.080913T0900Z.080913T2020Z.NO/ 905 AM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 20.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION RIVER. $$ KSC139-132204- /O.EXT.KTOP.FL.W.0045.080913T1419Z-080914T0730Z/ /LNDK1.1.ER.080913T1419Z.080913T1800Z.080913T1930Z.UU/ 905 AM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR LYNDON. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SATURDAY THE STAGE WAS 9.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 10.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE. $$
000 WGUS83 KTOP 131850 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 150 PM CDT SAT SEP 13 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES POTTAWATOMIE CREEK AT LANE AFFECTING FRANKLIN COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC111-140250- /O.CON.KTOP.FL.W.0039.000000T0000Z-080917T2200Z/ /EMPK1.2.ER.080913T1133Z.080914T1800Z.080917T0400Z.NO/ 150 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM SATURDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE MIDNIGHT. * IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS. $$ KSC059-139-140250- /O.EXT.KTOP.FL.W.0042.000000T0000Z-080915T0600Z/ /QNMK1.2.ER.080913T0358Z.080914T0000Z.080914T1200Z.NO/ 150 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 24.4 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 26.1 FEET...FARM FIELD ALONG THE RIVER JUST NORTH AND EAST OF SOUTH STUBBS ROAD BRIDGE FLOODS. SOUTH STUBBS ROAD REMAINS FLOODED ABOUT 2 MILES SOUTH OF QUENEMO. $$ KSC031-111-140250- /O.CON.KTOP.FL.W.0040.000000T0000Z-080917T0100Z/ /NEOK1.2.ER.080913T1225Z.080914T1800Z.080916T0700Z.NO/ 150 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR NEOSHO RAPIDS. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 21.9 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 26.6 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 26.0 FEET...WATER COVERS LARGE AREAS OVER BOTH BANKS. $$ KSC059-140249- /O.CON.KTOP.FL.W.0037.000000T0000Z-080915T1222Z/ /LNEK1.2.ER.080913T1656Z.080914T0600Z.080914T1822Z.NO/ 150 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK AT LANE. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 22.3 (ESTIMATED) FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 24.3 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. * IMPACT...AT 24.0 FEET...DOUGLAS ROAD FLOODS ABOUT A QUARTER MILE NORTHWEST OF LANE. $$ KSC003-059-140249- /O.EXT.KTOP.FL.W.0038.000000T0000Z-080914T1426Z/ /SIPK1.2.ER.080912T1938Z.080913T0900Z.080914T0226Z.NO/ 150 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 PM SATURDAY THE STAGE WAS 25.2 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK NEAR OHIO ROAD FLOODS. $$ KSC117-140249- /O.EXT.KTOP.FL.W.0043.000000T0000Z-080914T0655Z/ /FKFK1.1.ER.080913T0219Z.080913T0900Z.080913T1855Z.NO/ 150 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM SATURDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION RIVER. $$ KSC139-140249- /O.EXT.KTOP.FL.W.0045.000000T0000Z-080914T0948Z/ /LNDK1.1.ER.080913T1339Z.080913T1800Z.080913T2148Z.UU/ 150 PM CDT SAT SEP 13 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR LYNDON. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 PM SATURDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE. $$
000 WGUS83 KTOP 132043 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 343 PM CDT SAT SEP 13 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES POTTAWATOMIE CREEK AT LANE AFFECTING FRANKLIN COUNTY POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC111-140443- /O.EXT.KTOP.FL.W.0039.000000T0000Z-080917T2130Z/ /EMPK1.2.ER.080913T1133Z.080914T1800Z.080917T0330Z.NO/ 343 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM SATURDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.8 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE MIDNIGHT. * IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS. $$ KSC059-139-140443- /O.CON.KTOP.FL.W.0042.000000T0000Z-080915T0600Z/ /QNMK1.2.ER.080913T0358Z.080914T0000Z.080914T1200Z.NO/ 343 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 24.4 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 25.0 FEET...SOUTH STUBBS ROAD FLOODS SOUTH OF THE MARAIS DES CYGNES RIVER...2.5 MILES SOUTH OF QUENEMO. $$ KSC031-111-140443- /O.EXT.KTOP.FL.W.0040.000000T0000Z-080916T1200Z/ /NEOK1.2.ER.080913T1229Z.080914T1800Z.080915T1800Z.NO/ 343 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR NEOSHO RAPIDS. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM SATURDAY THE STAGE WAS 23.9 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON. * IMPACT...AT 26.0 FEET...WATER COVERS LARGE AREAS OVER BOTH BANKS. $$ KSC059-140443- /O.CON.KTOP.FL.W.0037.000000T0000Z-080915T1222Z/ /LNEK1.2.ER.080913T1656Z.080914T0600Z.080914T1822Z.NO/ 343 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK AT LANE. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 22.3 (ESTIMATED) FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 24.3 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. * IMPACT...AT 24.0 FEET...DOUGLAS ROAD FLOODS ABOUT A QUARTER MILE NORTHWEST OF LANE. $$ KSC003-059-140443- /O.CON.KTOP.FL.W.0038.000000T0000Z-080914T1426Z/ /SIPK1.2.ER.080912T1938Z.080913T0900Z.080914T0226Z.NO/ 343 PM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM SATURDAY THE STAGE WAS 25.2 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 25.0 FEET...WATER FLOWS ACROSS OHIO ROAD ABOUT A QUARTER MILE NORTH OF THE CREEK. $$ KSC139-140442- /O.EXT.KTOP.FL.W.0045.000000T0000Z-080914T1003Z/ /LNDK1.1.ER.080913T1339Z.080913T1800Z.080913T2203Z.UU/ 343 PM CDT SAT SEP 13 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR LYNDON. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:30 PM SATURDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE. $$
000 WGUS83 KTOP 140057 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 757 PM CDT SAT SEP 13 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC139-140127- /O.CAN.KTOP.FL.W.0045.000000T0000Z-080914T1003Z/ /LNDK1.1.ER.080913T1339Z.080913T1800Z.080913T2309Z.UU/ 757 PM CDT SAT SEP 13 2008 THE FLOOD WARNING IS CANCELLED FOR THE SALT CREEK NEAR LYNDON. * AT 7:30 PM SATURDAY THE STAGE WAS 9.6 FEET. * FELL BELOW FLOOD STAGE AT 6:09 PM SATURDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 1.0 FEET BY MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 13, 6:23 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 13, 6:23 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 623 AM CDT SAT SEP 13 2008 .UPDATE... UPDATED FOR 12 UTC AVIATION FORECAST. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... INVERTED SURFACE TROUGH HAS MOVED THROUGH THE TAF SITES AT 11Z. AREA OF IFR TO LIFR CIGS BEHIND THE TROUGH WILL BE DOMINATE CIG THROUGH 18Z...THEN TRANSITION TO MVFR THROUGH 22Z THEN WITH DRIER AIR MOVING INTO THE AREA AFTER 22Z VFR CIGS ARE EXPECTED THROUGH THE REST OF THE TAF PERIOD THROUGH 12Z SUNDAY. SOME LIGHT SHOWERS ARE STILL POSSIBLE AT KTOP AND KFOE THROUGH 15Z AND WILL ADD A TEMPO GROUP TO THESE TAFS. && .PREV DISCUSSION... /ISSUED 417 AM CDT SAT SEP 13 2008/ DISCUSSION... WATER VAPOR IMAGERY AND EVENING UPPER AIR DATA SHOWING UPPER HEIGHTS FALLING OVER MUCH OF THE NORTHERN AND CENTRAL ROCKIES AHEAD OF TWO UPPER TROFS...ONE IN SOUTHWEST CANADA AND ANOTHER IN WYOMING. HURRICANE IKE RECENTLY MADE LANDFALL...CONTINUING ITS CLOCKWISE TURN INTO THE CONUS. 08Z SURFACE OBS AND LOW LEVEL PROFILER DATA SHOWING FRONT STRETCHING SOUTH FROM A SURFACE LOW IN SOUTHWEST IOWA INTO WEST CENTRAL OKLAHOMA...WITH LIGHT TO MODERATE PRECIPITATION AHEAD OF IT. PRECIPITABLE WATER VALUES REMAIN VERY HIGH AHEAD OF THIS BOUNDARY...WITH 2 INCH VALUES COMMONPLACE IN THE CENTRAL AND SOUTHERN PLAINS. WYOMING UPPER TROF STILL PROGGED TO PUSH EAST THROUGH THE UPPER MISSISSIPPI VALLY AS THE CANADIAN FEATURE DIVES SOUTHEAST BEHIND IT. FRONTOGENETIC FORCING WILL CONTINUE TO GENERATE PRECIPITATION IN THE SOPPING WET TROPOSPHERE AS THE NEARBY TROF SHOVES THE BOUNDARY EAST...BUT FORCING AND INSTABILITY ARE NOTICEABLE WEAKER THAN THOSE OF THE PAST 24 HOURS. RAINFALL AMOUNTS OF AROUND AN INCH STILL APPEAR POSSIBLE...AND THIS WILL FALL ON AREAS THAT ALREADY RECEIVED 2-4 INCHES SO FAR. WILL CONTINUE THE FLOOD WATCH AHEAD OF THE FRONT FOR THE LIKELY ADDITIONAL FLOODING. SHOULD SEE AFTERNOON CLEARING IN THE NORTHWEST ONLY SLOWLY WORK SOUTHEAST TONIGHT AND INTO SUNDAY AS IKE CONTINUES NORTH THEN NORTHEAST THROUGH THE SOUTHERN PLAINS AND MID MISSISSIPPI VALLEY. STILL APPEARS FAR SOUTHEASTERN AREAS WILL SEE SOME RAIN AS THE DEFORMATION ZONE PASSES OVER...BUT RAINFALL SHOULD BE RATHER LIGHT. WILL KEEP THE FLOOD WATCH FOR ANDERSON COUNTY TONIGHT WHERE THE HEAVIEST AND MOST PERSISTENT RAINS WILL BE. NORTH WINDS WILL STEADILY INCREASE OVERNIGHT AS IKE APPROACHES...WITH RESULTING COLD AIR ADVECTION KEEPING TEMPERATURES IN CHECK FOR SUNDAY DESPITE GOOD INSOLATION FOR MOST AREAS. THE DAYTIME MIXING ALONG WITH SOME WIND PERSISTING JUST OFF THE BOUNDARY LAYER INTO THE NIGHT MAY KEEP FOG AT BAY FOR LATE SUNDAY AND EARLY MONDAY...BUT THIS WILL NEED TO BE WATCHED. && .TOP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 7 AM SUNDAY FOR KSZ059. FLOOD WATCH UNTIL 7 PM SATURDAY FOR KSZ040-KSZ054-KSZ055-KSZ056- KSZ058. FLOOD WATCH UNTIL NOON SATURDAY FOR KSZ012-KSZ024-KSZ026-KSZ037- KSZ038-KSZ039. &&
Hazardous weather outlook, Sep 13, 6:05 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 605 AM CDT SAT SEP 13 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-141115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 605 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER EAST CENTRAL AND MUCH OF NORTHEAST KANSAS TODAY...BRINGING MORE RAIN TO ALREADY SATURATED LOCATIONS AND A THREAT FOR ADDITIONAL FLOODING. THE CONCERNS FOR FLOODING WILL SUBSIDE FROM NORTHWEST TO SOUTHEAST TODAY...LINGERING IN THE GARNETT AREA THROUGH THE NIGHT. SEVERAL RIVERS AND CREEKS WILL BE IN FLOOD STAGE TODAY AND TONIGHT. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED STAGES WILL CONTINUE FOR A FEW CREEKS AND RIVERS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Sep 13, 6:03 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
603 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HEAVY RAIN ESE CIRCLEVILLE 39.51N 95.85W
09/13/2008 M3.50 INCH JACKSON KS TRAINED SPOTTER
24 HOUR TOTAL
&&Local storm report, Sep 13, 6:07 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
607 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HEAVY RAIN 2 NW CLINTON LAKE 38.95N 95.40W
09/13/2008 M5.25 INCH DOUGLAS KS TRAINED SPOTTER
STORM TOTAL
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:38 PM CDT | River Flood Warning | TOP | Marshall | 19 hr |
| Sep 12, 9:32 PM CDT | Areal Flood Warning | TOP | Lyon | 6 hr |
| Sep 12, 11:12 PM CDT | River Flood Warning | TOP | Lyon, Osage | 11 hr |
| Sep 13, 2:38 AM CDT | Areal Flood Warning | TOP | Jackson, Morris, Shawnee, Wabaunsee | 6 hr |
| Sep 13, 3:33 AM CDT | Areal Flood Warning | TOP | Lyon | 6 hr |
| Sep 13, 4:07 AM CDT | Areal Flood Warning | TOP | Coffey, Douglas, Franklin, Osage | 3 hr |
| Sep 13, 7:00 AM CDT | Areal Flood Warning | TOP | Coffey, Douglas, Franklin, Osage | 3 hr |
| Sep 13, 9:38 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage | 4 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.